MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SMART COIL; HCG, KRD

PENUMBRA, INC. PENUMBRA SMART COIL; HCG, KRD
Catalog Number 400SMTSTD0620
Medical Device Problem Codes Positioning Failure (1158); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/06/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.The hospital disposed of the device.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using penumbra smart coils (smart coils).During the procedure, the physician advanced a smart coil through the benchmark select catheter (benchmark select) and then attempted to deploy the coil into the patient.However, the coil did not take its intended shape in the aneurysm and remained straight.Therefore, the physician removed the smart coil and completed the procedure using non-penumbra coils and the same benchmark select.There was no report of an adverse effect to the patient.Please note that the date of event is being left blank because the manufacturer is waiting on clarification from the customer for the correct date of event.
 
Additional Manufacturer Narrative
Please note that date of event has been updated based on additional information provided from the penumbra sales representative on 01/09/2017.

Brand Name
PENUMBRA SMART COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6213350
Report Number3005168196-2016-01880
Device Sequence Number16223912
Product Code HCG
UDI-Device Identifier00814548014678
UDI-Public00814548014678
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K160832
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/01/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date02/03/2021
Device Catalogue Number400SMTSTD0620
Device Lot NumberF67731
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/01/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/29/2016
Supplement Report FDA Received Date01/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1